Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 31, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 12:27 PM EDT for Kanawha County, Lincoln County, Putnam County, West Virginia. It was in force for 33 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 12:27 PM EDT (16:27 UTC)
- Expired
- Apr 8, 2020, 1:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kanawha County, WV, Lincoln County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 12:28 PM EDT | HAIL 0.25 | 2 E Hurricane, WV | |
| Apr 8, 12:30 PM EDT | HAIL 1 | Scott Depot, WV | HAIL FELL FROM 12:20 TO 12:35. MAINLY PEA TO DIME SIZE, BUT HAD A BIT OF QUARTER SIZE MIXED IN STARTING AROUND 12:30. |
| Apr 8, 12:32 PM EDT | HAIL 0.75 | 2 W Teays Valley, WV | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 8, 12:35 PM EDT | HAIL 1 | 1 W Teays Valley, WV | |
| Apr 8, 12:35 PM EDT | HAIL 1 | Teays Valley, WV | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 8, 12:35 PM EDT | HAIL 1.25 | 2 W Teays Valley, WV | NWS EMPLOYEE 2 MILES WEST OF TEAYS VALLEY |
| Apr 8, 12:35 PM EDT | HAIL 1.25 | 2 W Teays Valley, WV | NWS EMPLOYEE 2 MILES WEST OF TEAYS VALLEY. |
| Apr 8, 12:36 PM EDT | HAIL 1 | 1 E Hurricane, WV | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Apr 8, 12:41 PM EDT | HAIL 1 | Saint Albans, WV | |
| Apr 8, 12:50 PM EDT | HAIL 0.5 | 1 Sw Saint Albans, WV | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Apr 8, 1:02 PM EDT | HAIL 0.75 | 5 Wsw Charleston, WV | FALLING AT THE NWS OFFICE AT THIS TIME. BEGINNING TO COVER THE GROUND. |
| Apr 8, 1:05 PM EDT | HAIL 0.75 | 2 Sw Hurricane, WV | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
098
WUUS51 KRLX 081627
SVRRLX
WVC039-043-079-081700-
/O.NEW.KRLX.SV.W.0031.200408T1627Z-200408T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1227 PM EDT Wed Apr 8 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Putnam County in western West Virginia...
West central Kanawha County in central West Virginia...
Northeastern Lincoln County in central West Virginia...
* Until 100 PM EDT.
* At 1227 PM EDT, a severe thunderstorm was located over Teays
Valley, or near Nitro, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Marmet, Poca, Alum Creek, Institute, Tornado, Coal Fork,
Teays Valley and Cross Lanes.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 96 and 103.
Interstate 64 in West Virginia between mile markers 33 and 57.
West Virginia Turnpike between mile markers 90 and 95.
Route 119 between mile markers 66 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3850 8199 3834 8148 3817 8163 3819 8165
3821 8164 3822 8166 3822 8172 3820 8174
3821 8176 3823 8176 3823 8178 3821 8179
3822 8180 3844 8206 3846 8205
TIME...MOT...LOC 1627Z 304DEG 32KT 3843 8195
HAIL...1.00IN
WIND...60MPH
$$
HART2 follow-up statements
930
WWUS51 KRLX 081639
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
1239 PM EDT Wed Apr 8 2020
WVC039-043-079-081700-
/O.CON.KRLX.SV.W.0031.000000T0000Z-200408T1700Z/
Putnam WV-Kanawha WV-Lincoln WV-
1239 PM EDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SOUTHWESTERN PUTNAM...WEST CENTRAL KANAWHA AND NORTHEASTERN
LINCOLN COUNTIES...
At 1238 PM EDT, a severe thunderstorm was located near Tornado, or
near Nitro, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...NWS employee reported.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Marmet, Poca, Alum Creek, Institute, Tornado, Coal Fork, Teays Valley
and Cross Lanes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8190 3834 8148 3817 8163 3819 8165
3821 8164 3822 8166 3822 8172 3820 8174
3821 8176 3823 8176 3823 8178 3821 8179
3822 8180 3841 8200 3842 8199
TIME...MOT...LOC 1638Z 309DEG 26KT 3838 8190
HAIL...1.50IN
WIND...60MPH
$$
HART414
WWUS51 KRLX 081700
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
100 PM EDT Wed Apr 8 2020
WVC039-043-079-081710-
/O.EXP.KRLX.SV.W.0031.000000T0000Z-200408T1700Z/
Putnam WV-Kanawha WV-Lincoln WV-
100 PM EDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM...WEST
CENTRAL KANAWHA AND NORTHEASTERN LINCOLN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and heavy rain are still possible with this thunderstorm. In
additiona, another strong storm is developing over Putnam county. A
warning may eventually be required for this new storm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3847 8190 3834 8148 3817 8163 3819 8165
3821 8164 3822 8166 3822 8172 3820 8174
3821 8176 3823 8176 3823 8178 3821 8179
3822 8180 3841 8200 3842 8199
TIME...MOT...LOC 1700Z 304DEG 32KT 3827 8170
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:09 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 9:09 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 909 AM EDT Wed Apr 8 2020 .SYNOPSIS... A strong cold front crosses Thursday. High pressure Friday and Saturday. Low pressure crosses Sunday/Sunday night, with a cold front Monday morning. Cooler with weaker systems next week. && .NEAR TERM /THROUGH TONIGHT/... As of 909 AM Wednesday... While thunderstorms remain possible this morning, I do not think the coverage will be as high as previously thought. So I have lowered thunderstorm chances for the remainder of the morning. As of 645 AM Wednesday... Forecast is largely on track this morning with ongoing convection oriented on a northwest to southeast axis across the central portions of the area. Activity is still going strong, though severe potential has waned considerably as outflow boundaries have kept instability largely elevated amid an orientation largely parallel to mean flow. Models insist on this weakening farther this morning as it slowly sags southward, with it regenerating a bit this afternoon along and south of I64. Depending on how much insolation is realized across the south, there could be a few strong to severe storms as they exit to the southeast this afternoon. As of 150 AM Wednesday... QLCS with scattered reports of damaging wind gusts, currently over central OH and southern PA, will continue to advance southeastward into the predawn hours. A bit of a capping inversion exists around H7 across the area from the EML that overspread the area last evening with instability becoming more elevated with each passing hour as the surface cools. Still...given the well organized structure and cold pool propagation, I expect the eastward extent of this line to continue to produce damaging wind gusts as it clips our northeast WV counties in the next few hours. Farther west along the line in central OH, a gradual weakening trend should ensue as it advances out of our se OH counties and central WV in the predawn. Models are struggling with how far south to take this, with the HRRR seemingly flip flopping with keeping it more across the central and northern Lowlands to sagging it south into the Coal Fields by sunrise. For now, I will play the middle road solution and monitor trends. The actual cold front will lag several hours behind, decaying as it meanders into the area. Meanwhile, surface heating across the southern half of the area where there will be less clouds will allow instability to build with MLCAPE values approaching 2 grand with deep layer shear values supportive of convective growth. This should allow for an uptick in coverage this afternoon across southern counties in the vicinity of the boundary. A few of these storms could become strong as the advance southeast out of the area in the late afternoon. We will see a break in the action this evening as we await the arrival of much stronger cold front. Convection associated with this will race into the area around midnight or shortly thereafter. SPC has the Tug Fork Valley painted in a slight risk with an enhanced farther west across much of the Lower OH Valley and TN Valley. Despite the time of night, MLCAPE values will remain high and with strong deep layer shear and steep mid level lapse rates, the potential for large hail and especially damaging wind gusts will exist along the QLCS from the Tri-State region and extending south into the Coal Fields and southwest VA. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... As of 345 AM Wednesday... Strong cold front crosses Thursday morning, taking the last of the pre-frontal instability out of the mountains first thing. Already tapering off west of the Ohio River at dawn, showers end from west to east across the remainder of the forecast area through the daylight morning hours. In the wake of the cold front, mixing through H7, along with strong low level wind fields, will promote strong wind gusts Thursday, especially during the afternoon across northern portions of the forecast area. These gusty winds will gradually diminish Thursday night through Friday, with a brief pickup possible Friday morning. Showers may linger in the mountains Thursday afternoon into Friday on wrap around moisture and upslope flow. The colder air behind the system will also support snow over the higher elevations of the northern WV mountains Friday night, and a short wave trough rotating down the back side of an intense upper level low churning up through Maine, may enhance the wrap around upslope precipitation overnight Thursday night, with up to an inch or so of snow accumulation over the higher terrain possible. High pressure building in Friday night will allow frost if patchy stratocu atop the subsidence inversion is kept to a minimum. The high will then move east of the area Saturday, and clouds will increase, lower and thicken in developing warm advection, ahead of the next low pressure system approaching from the west. Other than slowing down the progress of the colder air a bit Thursday morning, central guidance temperatures and dew points looked good. After falling a bit Thursday morning, temperatures will not recover much on Thursday, and be furthest below normal Thursday night through Friday night, with highs Friday mainly in the 40s lowlands, 30s across the higher terrain. The humidity will also be low Thursday and Friday afternoons amid gusty winds especially Thursday and drier fuels by Friday. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... As of 345 AM Wednesday... Low pressure approaches Saturday night, and then crosses Sunday and Sunday night, dragging a cold front across the area Monday morning. The increasing chance for rain showers overnight Saturday night into Sunday morning depends upon low level dry air beneath the mid level warm advection moisture and lift, but Sunday afternoon will be wet, along with the chance for thunderstorms. Showers and possible thunderstorms will end from west to east overnight Sunday night into Monday morning. A dry respite is then possible to start the new work week, but the timing of any light precipitation after that next week then depends upon the timing of short wave troughs rotating about a large upper level low over eastern Canada, and even whether that lows rolls on east, or just lingers near Hudson bay. After near normal temperatures to start the week, central guidance showers temperatures falling back below normal heading into midweek, with another frosty night possible if we could sneak a night between systems. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... As of 645 AM Wednesday... Line of elevated convection oriented in a northwest to southeast axis will slowly sag south over the next few hours to affect CRW with TSRA in MVFR conditions and perhaps HTS. Brief IFR is possible in any robust individual cells within the line. Line should continue to weaken this morning as it sags south, perhaps regenerating a bit this afternoon, possibly affecting BKW. A period of MVFR stratus as the line crosses this morning, before scattering this afternoon. Another, much stronger, cold front will cross in the 06-12Z time frame tonight with another round of convection, potentially with strong winds for HTS/CRW/BKW. Gusty and variable winds possible with any thunderstorms through 15Z with west to northwesterly behind the front, becoming gusty in the afternoon to 20 kts this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter. ALTERNATE SCENARIOS: Line of convection moving through 15Z will create highly variable cig/vis in the heaviest downpours. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H M L L H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY L L H H H H H H H H H H CKB CONSISTENCY H H L H H H H H H H H H AFTER 12Z THURSDAY... IFR conditions possible in showers and thunderstorms late Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/30 NEAR TERM...JSH/30 SHORT TERM...TRM LONG TERM...TRM AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 616 AM EDT Wed Apr 8 2020 OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040- 091030- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030- Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo- McDowell- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a slight risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A much colder airmass will settle in for the end of the week. A frost advisory or freeze warning may eventually be needed for Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ515>526-091030- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 616 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of northeast West Virginia and southeast West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe storms late tonight, with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Apr 8, 11:37 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WHIPPLE 39.52N 81.41W
04/07/2020 E1.00 INCH WASHINGTON OH PUBLIC
PICTURE OF QUARTER SIZE HAIL IN WHIPPLE, OH
&&
EVENT NUMBER RLX2000798
SLLocal storm report, Apr 8, 11:55 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 SSE DURBIN 38.50N 79.79W
04/07/2020 E1.00 INCH POCAHONTAS WV PUBLIC
LARGE HAIL IN THE NORTHERN END OF THE
COUNTY, ESPECIALLY THE DURBIN, BARTOW, GREEN
BANK AREA. HAIL COVERED THE GROUND AND WAS
QUARTER-SIZE IN DURBIN, TO MARBLE- AND
PEA-SIZE IN GREEN BANK. REPORT FROM EMPLOYEE
OF GREEN BANK OBSERVATORY.
&&
ABELocal storm report, Apr 8, 11:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1158 AM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG SAND FORK 38.92N 80.75W
04/08/2020 GILMER WV PUBLIC
SEVERAL LARGE BRANCHES BROKEN OFF A HEALTHY TREE.
PICTURE ON SOCIAL MEDIA.
&&
EVENT NUMBER RLX2000799
SLLocal storm report, Apr 8, 12:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 PM EDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM FLASH FLOOD CLENDENIN 38.49N 81.35W
04/08/2020 KANAWHA WV 911 CALL CENTER
HIGH WATER REPORTED NEAR ELK RIVER RD NORTH
&&
EVENT NUMBER RLX2000800
HARTSpecial weather statement, Apr 8, 12:22 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
1222 PM EDT Wed Apr 8 2020
WVZ014-015-081645-
Kanawha-Putnam-
1222 PM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PUTNAM AND WEST CENTRAL
KANAWHA COUNTIES...
At 1221 PM EDT, a strong thunderstorm was located over Teays Valley,
or 7 miles southwest of Winfield, moving southeast at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Poca, Cross Lanes, Alum Creek, Institute, Tornado and
Teays Valley.
This includes the following highways...
Interstate 77 in West Virginia near mile marker 104.
Interstate 64 in West Virginia between mile markers 34 and 57.
Route 119 between mile markers 69 and 80.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3854 8198 3839 8160 3823 8177 3823 8179
3821 8179 3824 8182 3825 8181 3826 8181
3826 8180 3831 8181 3832 8182 3831 8185
3832 8190 3847 8206
TIME...MOT...LOC 1621Z 303DEG 33KT 3845 8197
HARTLocal storm report, Apr 8, 12:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 3 NW CRAIGSVILLE 38.35N 80.69W
04/08/2020 NICHOLAS WV EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
CRAIGSVILLE. NICHOLAS COUNTY 911. MOBILE
HOME SHIFTED OFF FOUNDATION 3 TO 4 FEET WITH
ROOF BLOWN OFF ANOTHER MOBILE HOME. SEVERAL
OUT BUILDINGS DESTROYED. A DOZEN OR MORE
HARDWOOD TREES SNAPPED OR UPROOTED. DAMAGE
WAS CONFINED TO A SMALL AREA ROUGHLY 100
YARDS ACROSS ALONG CREASSY ROAD AND WAS
LIKELY CAUSED BY STRAIGHT-LINE WINDS BASED
OFF DESCRIPTION FROM EM. OUTSIDE OF CREASSY
RD, ONLY A FEW TREES DOWN HERE AND THERE
AROUND CRAIGSVILLE.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:12 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Upshur | 33 min |
| Apr 7, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 34 min |
| Apr 8, 3:34 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 26 min |
| Apr 8, 3:40 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 35 min |
| Apr 8, 4:22 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Jackson, Wirt | 23 min |
| Apr 8, 4:33 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 27 min |
| Apr 8, 5:39 AM EDT | Special Weather Statement | RLX | Jackson | 36 min |
| Apr 8, 6:28 AM EDT | Special Weather Statement | RLX | Mason | 32 min |
| Apr 8, 7:09 AM EDT | Special Weather Statement | RLX | Kanawha, Putnam | 66 min |
| Apr 8, 8:27 AM EDT | Special Weather Statement | RLX | Mason | 33 min |
| Apr 8, 8:50 AM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 40 min |
| Apr 8, 9:32 AM EDT | Special Weather Statement | RLX | Kanawha | 28 min |
| Apr 8, 9:39 AM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Apr 8, 9:53 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Apr 8, 12:22 PM EDT | Special Weather Statement | RLX | Putnam | 23 min |
| Apr 8, 1:07 PM EDT | Flash Flood Warning | RLX | Kanawha, Putnam | 3 hr |
| Apr 8, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 38 min |
| Apr 8, 1:17 PM EDT | Special Weather Statement | RLX | Pleasants | 88 min |
| Apr 8, 1:27 PM EDT | Special Weather Statement | RLX | Fayette | 33 min |
| Apr 8, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha, Raleigh | 51 min |
| Apr 8, 1:54 PM EDT | Tornado Warning | RLX | Fayette, Raleigh | 26 min |
| Apr 8, 2:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 36 min |
| Apr 8, 2:16 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 33 min |
| Apr 8, 2:21 PM EDT | Special Weather Statement | RLX | Kanawha | 24 min |
| Apr 8, 2:42 PM EDT | Special Weather Statement | RLX | Lincoln | 33 min |
| Apr 8, 2:48 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 27 min |
| Apr 8, 2:59 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Apr 8, 3:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 35 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 32 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | RLX | Mingo | 24 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Logan, McDowell, Raleigh, Wyoming | 47 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.